Suzanne M. Bergman, MD; N. Kevin Krane, MD; George Leonard, MD; Maria C. Soto-Aguilar, MD; J. David Wallin, MD
To the Editor: We report hypersensitivity vasculitis in two patients with end-stage renal disease receiving azathioprine as part of a pretransplant transfusion protocol. The relationship of this reaction to azathioprine was confirmed by recurrence upon rechallenge with the drug.
A 56-year-old white man developed renal failure due to chronic interstitial nephritis of unknown cause. Shortly after beginning hemodialysis, he received donor-specific transfusions with concomitant daily azathioprine administration in preparation for a renal transplant from his son. After 2 weeks he developed fever. He was receiving no medication other than a multivitamin and calcium carbonate. He developed headache, myalgias, vomiting, and
Learn more about subscription options.
Register Now for a free account.
Bergman SM, Krane NK, Leonard G, Soto-Aguilar MC, Wallin JD. Azathioprine and Hypersensitivity Vasculitis. Ann Intern Med. 1988;109:83-84. doi: 10.7326/0003-4819-109-1-83_2
Download citation file:
Published: Ann Intern Med. 1988;109(1):83-84.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only